MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA FEMORAL COMPONENT SPHERE CEMENTED SIZE 4 R; CEMENTED FEMORAL COMPONENT

MEDACTA INTERNATIONAL SA FEMORAL COMPONENT SPHERE CEMENTED SIZE 4 R; CEMENTED FEMORAL COMPONENT
Catalog Number 02.12.0004R
Health Effect - Clinical Code Pain (1994)
Date of Event 06/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 17 july 2018.Lot 136421: (b)(4) items manufactured and released on 18 february 2014.Expiration date: 2019-01-31.No anomalies found related to the problem.To date, all items of the same lot have been already sold without any similar reported event.Other device involved: reference 02.12.0410fr (k121416) tibial insert fixed sphere flex #4/10 mm r.Lot 140355: (b)(4) items manufactured and released on 13 march 2014.Expiration date: 2019-01-31.No anomalies found related to the problem.To date, all items of the same lot have been already sold without any similar reported event clinical evaluation performed by medical affairs director on 18 july 2018: 4 years after primary cemented tka the surgeon decided to resurface the patella, upon receiving complaints from the patient.During surgery, the femoral component fixation was assessed to be insufficient and therefore it was exchanged to a new one.The causes for reoperation do not appear to be related to a malfunctioning device.
 
Event or Problem Description
Patient presented with patella femoral pain 4 years after primary [no patella resurfacing completed in primary case].Surgeon planned to resurface the patella and revise the liner, but during surgery the femoral component was found loose (it came off very easily), so it was replaced with a new one, same size 4 sphere.In addition, a new 12mm poly and a inset patella size 24 were implanted.
 
Additional Manufacturer Narrative
Preliminary investigation performed by r&d project manager on september 17, 2018: from the picture enclosed it can be seen that, after the explantation, no residual cement is present on the internal pockets of the femoral component.The finishing of the bottom surface of the femoral component seems to be in compliance with the specifications required, but it is very difficult to carefully evaluate it by a picture.Pockets to host the cement are present.No elements that can let us suppose a bad adhesion of the cement to the component can be identified.From the description of the event and from the picture enclosed we can't identify any possible root cause for the event.

Brand Name
FEMORAL COMPONENT SPHERE CEMENTED SIZE 4 R
Common Device Name
CEMENTED FEMORAL COMPONENT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7702520
Report Number3005180920-2018-00518
Device Sequence Number732940
Product Code JWH
UDI-Device Identifier07630030825842
UDI-Public07630030825842
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Catalogue Number02.12.0004R
Device Lot Number136421
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2018
Supplement Date Received by Manufacturer06/19/2018
Initial Report FDA Received Date07/19/2018
Supplement Report FDA Received Date10/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient Weight80